Alert archive / Montana / High Wind Watches in 2016
High Wind Watch 3, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Feb 5, 2016, 3:35 AM MST. It took effect at Feb 6, 2016, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 5, 2016, 3:35 AM MST (10:35 UTC)
- In effect from
- Feb 6, 2016, 5:00 AM MST
- Expired
- Feb 5, 2016, 2:50 PM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
396 WWUS75 KTFX 051035 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 335 AM MST FRI FEB 5 2016 MTZ009-048-052200- /O.UPG.KTFX.HW.A.0002.160206T0000Z-160206T1800Z/ /O.NEW.KTFX.HW.W.0002.160206T0000Z-160207T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 335 AM MST FRI FEB 5 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE LATE THIS AFTERNOON AND EVENING AND REMAIN STRONG THROUGH MIDDAY SATURDAY. STRONGEST WINDS ARE LIKELY TO OCCUR LATE TONIGHT THROUGH SATURDAY MORNING. * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 75 MPH. * IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION...BLOWING AND DRIFTING SNOW MAY LIMIT VISIBILITY IN AREAS WHERE SNOW-COVER IS PRESENT AND PARTICULARLY OVER MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$ MTZ010-052200- /O.NEW.KTFX.HW.W.0002.160206T0000Z-160207T0000Z/ EASTERN GLACIER- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK 335 AM MST FRI FEB 5 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY. * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 70 MPH. * TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE FRIDAY EVENING AND REMAIN STRONG THROUGH MIDDAY SATURDAY. STRONGEST WINDS ARE LIKELY TO OCCUR LATE TONIGHT THROUGH SATURDAY MORNING. * IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$ MTZ011>015-044>047-049>055-052200- /O.NEW.KTFX.HW.A.0003.160206T1200Z-160207T0600Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS... NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES...SHELBY...CHESTER... CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS... BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS... WEST YELLOWSTONE 335 AM MST FRI FEB 5 2016 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST TO WEST 3O TO 40 MPH WITH GUSTS UP TO 70 MPH POSSIBLE. * TIMING...STRONG WINDS MAY DEVELOP ON SATURDAY IN ASSOCIATION WITH PACIFIC WEATHER SYSTEM MOVING RAPIDLY EAST ACROSS THE REGION. * IMPACTS...STRONG WINDS MAY CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS AND POSSIBLY DAMAGING HIGH WIND EVENT. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES. && $$
1 follow-up statement
284 WWUS75 KTFX 052150 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 250 PM MST FRI FEB 5 2016 MTZ011>015-044>047-049>055-061200- /O.UPG.KTFX.HW.A.0003.160206T1200Z-160207T0600Z/ /O.EXB.KTFX.HW.W.0002.160206T0600Z-160207T0000Z/ HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- MADISON-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON- JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS... NORRIS HILL...RAYNOLDS PASS...TWIN BRIDGES...SHELBY...CHESTER... CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...ELK PARK PASS... HOMESTAKE PASS...WHITEHALL...TOWNSEND...WHITE SULPHUR SPRINGS... BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS... WEST YELLOWSTONE 250 PM MST FRI FEB 5 2016 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTHWEST TO WEST WINDS WILL INCREASE LATE THIS EVENING AND REMAIN STRONG THROUGH SATURDAY AFTERNOON. STRONGEST WINDS ARE LIKELY TO OCCUR SATURDAY MORNING. * WINDS...SOUTHWEST TO WEST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH. * IMPACTS...STRONG WINDS MAY CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$ MTZ009-010-048-061200- /O.CON.KTFX.HW.W.0002.160206T0000Z-160207T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CUT BANK...CHOTEAU 250 PM MST FRI FEB 5 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SATURDAY... * TIMING...SOUTHWEST TO WEST WINDS WILL CONTINUE TO INCREASE LATE THIS EVENING AND REMAIN STRONG THROUGH SATURDAY AFTERNOON. STRONGEST WINDS ARE LIKELY TO OCCUR LATE TONIGHT THROUGH SATURDAY MORNING. * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 75 MPH. * IMPACTS...STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. IN ADDITION...BLOWING AND DRIFTING SNOW MAY LIMIT VISIBILITY IN AREAS WHERE SNOW-COVER IS PRESENT AND PARTICULARLY OVER MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. STRONG WINDS ENDANGER TRANSPORTATION AND COULD CAUSE PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Feb 5, 3:24 AM MST, 11 minutes earlier.
Area forecast discussion, Feb 5, 3:24 AM MST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 324 AM MST FRI FEB 5 2016 .DISCUSSION... TODAY THROUGH SUNDAY....AN UPPER LEVEL RIDGE PROGRESSES EAST ACROSS THE NORTHERN ROCKIES AND MONTANA TODAY AND TONIGHT FOR GENERALLY DRY CONDITIONS ACROSS THE FORECAST AREA. UPPER TROUGH IN THE EASTERN PACIFIC WITH SHORTWAVE IN ITS BASE NEAR 140W THIS MORNING WILL RAPIDLY TRANSLATE EAST INTO THE PACIFIC NW TONIGHT AND ACROSS MT SATURDAY. LOWERING SURFACE PRESSURE EAST OF THE CANADIAN AND MT ROCKIES TONIGHT WILL BRING STRONG WINDS TO AREAS ALONG THE ROCKY MTN FRONT AS EARLY AS THIS EVENING, SPREADING EAST INTO ADJACENT PORTIONS OF EASTERN GLACIER COUNTY LATER TONIGHT WHERE THE HIGH WIND WATCH HAS BEEN UPGRADED TO A HIGH WIND WARNING. SURFACE TROUGH AND PACIFIC COLD FRONT MOVE QUICKLY EAST ACROSS THE REGION SATURDAY AS THE SHORTWAVE VIGOROUSLY TRANSLATES EAST ACROSS MT WITH A PERIOD OF SNOW LIKELY IN THE MTNS BUT ONLY SCATTERED SHOWERS FURTHER EAST. THE FRONTAL PASSAGE OCCURS DURING THE MORNING PERIOD SATURDAY WITH SUBSTANTIAL PRESSURE RISES FOLLOWING, INDICATING THE POTENTIAL FOR STRONG WIND GUSTS ALONG AND IMMEDIATELY FOLLOWING THE FRONT. MODELS ARE ALSO IN FAIR AGREEMENT TO SPREAD 60-70KT WINDS AT 700MB LEVEL ACROSS A LARGE PORTION OF THE FORECAST AREA (MAINLY N OF I90) BY SATURDAY AFTERNOON, AND THIS COMBINED WITH AFTERNOON MIXING UNDER COLD ADVECTION BEHIND THE FRONT SHOULD RESULT IN VERY WINDY CONDITIONS WITH POTENTIAL FOR STRONG WINDS ACROSS MUCH OF THE FORECAST AREA THROUGH SATURDAY AFTERNOON. NW FLOW ALOFT FOLLOWS BEHIND THE EXITING SHORTWAVE SATURDAY NIGHT WITH A FEW SNOW SHOWERS LINGERING OVER THE MTNS INTO SATURDAY EVENING BEFORE DRIER CONDITIONS DEVELOP UNDER BUILDING HIGH PRESSURE AT THE SURFACE AND ALOFT OVER THE INTERIOR WESTERN U.S. ON SUNDAY. HOENISCH SUNDAY NIGHT THROUGH FRIDAY...A FAIRLY QUIET WEATHER PATTERN IS EXPECTED OVER THE REGION TO BEGIN THE PERIOD. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE PACIFIC NORTHWEST FROM SUNDAY NIGHT THROUGH THURSDAY MORNING. THIS WILL ALLOW FOR DRY CONDITIONS TO PREVAIL OVER THE REGION...ALONG WITH SEVERAL DAYS OF NEAR SPRING LIKE TEMPERATURES. AFTERNOON HIGHS WILL LIKELY BE IN THE 50S OVER NORTH CENTRAL MT FROM MON THRU THU (WITH A FEW AREAS NEAR 60 DEGREES ON TUE)...WITH 40S COMMON IN SOUTHWEST MT. ON THURSDAY AFTERNOON...THE UPPER LEVEL RIDGE BEGINS TO BREAK DOWN...RESULTING IN A CHANCE FOR A PASSING RAIN/SNOW SHOWER OVER THE ROCKY MOUNTAIN FRONT AND THE NORTHERN TIER OF THE REGION. ON FRIDAY...THE GFS/EC BOTH HAVE AN UPPER LEVEL DISTURBANCE MOVING INTO THE REGION...BUT THE TIMING/STRENGTH IS QUITE A BIT DIFFERENT...THUS I LEANED MORE TOWARDS CLIMO POPS AND SLIGHTLY COOLER (BUT STILL ABOVE NORMAL) TEMPERATURES FOR NEXT FRIDAY. BRUSDA && .AVIATION...UPDATED 0415Z. AN UPPER LEVEL SHORTWAVE OVER CENTRAL AND SOUTHWEST MONTANA HAS MOVED EAST AND SURFACE WINDS HAVE DIMINISHED. HOWEVER, WINDS WILL STRENGTHEN AGAIN AND BECOME STRONG AND GUSTY FRIDAY. VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... GTF 47 35 44 26 / 0 0 10 10 CTB 46 35 42 25 / 0 0 10 10 HLN 41 27 39 22 / 0 10 20 10 BZN 34 20 37 14 / 0 0 20 10 WEY 24 18 27 8 / 20 40 50 30 DLN 34 23 35 15 / 0 0 30 10 HVR 46 33 47 26 / 0 0 20 10 LWT 41 30 39 21 / 0 0 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE TONIGHT THROUGH SATURDAY EVENING FOR MTZ011>015-044>047-049>055. HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST SATURDAY FOR MTZ009-010-048. && WEATHER.GOV/GREATFALLS
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:35 AM MST | High Wind Warning | TFX | 37 hr |
Nearby
High Wind Watches in Montana, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.